Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
|Mutant1981 - Tue Aug 28, 2007 11:23 am||
25/M Usually when I have a stuffy nose I will take Tylenol cold and sinus pills. I have found if I even take 2 pills like it sais on the package my eyes will dialate and I feel out there so to speak, buzzed I guess. When I take one it is not so bad. Is taking 2 a allergic reaction or is this stuff that good? It does take my stuffy nose away for a few hours. What do you recommend?
|Dr. Chan Lowe - Tue Aug 28, 2007 10:20 pm||
Tylenol cold and sinus contains a medicine called pseudoephedrine. This medicine works similar to epinephrine (adrenaline). You are probably very sensitive to this medicine, which occurs in some people. It isn't an allergy just an increased sensitivity to it since everything that you are describing is an effect of the medicine rather than an allergic response.
You may want to try some of the newer versions of these medicines with phenylephrine instead of pseudoephedrine in them. (They are often marked "PE", for example Sudafed PE instead of just Sudafed.) This medicine still has some sinus clearing properties but not as much of the stimulant effect that you seem to be experiencing.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.